Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 28, 2021, 5:52 AM CDT for 4 parishes in Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 5:52 AM CDT (10:52 UTC)
- Expired
- May 28, 2021, 6:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 84 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
632
WWUS84 KLCH 281052
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
552 AM CDT Fri May 28 2021
LAZ027>033-281130-
St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-Beauregard LA-
Vernon LA-Rapides LA-
552 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAPIDES...EVANGELINE...
NORTHEASTERN BEAUREGARD...AVOYELLES...NORTH CENTRAL ST. LANDRY...
SOUTHEASTERN VERNON AND ALLEN PARISHES UNTIL 630 AM CDT...
At 552 AM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Walters to 6 miles south of Alexandria to 6
miles east of Elmer to near Rosepine. Movement was southeast at 35
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexandria, De Ridder, Oakdale, Ville Platte, Marksville, Bunkie,
Simmesport, Oberlin, Rosepine, Glenmora, Moreauville, Cheneyville,
Elizabeth, Turkey Creek, Reeves, Sugartown, Mittie, Bordelonville,
Dry Creek and Morrow.
LAT...LON 3136 9208 3133 9208 3134 9203 3132 9200
3128 9202 3127 9199 3122 9199 3123 9192
3127 9195 3130 9191 3119 9168 3114 9172
3105 9172 3098 9180 3091 9180 3075 9205
3047 9305 3096 9342 3117 9260 3143 9216
TIME...MOT...LOC 1052Z 320DEG 32KT 3149 9201 3119 9247 3115 9257 3095
9332
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 28, 3:40 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 28, 3:40 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 340 AM CDT Fri May 28 2021 .SHORT TERM (Today through Saturday Night)... Early morning sfc analysis shows the area remaining on the wrn periphery of high pressure centered over the ern Gulf. Meanwhile a late season frontal boundary is noted extending from low pressure over the mid-Mississippi Valley swwd through the srn Plains to wrn TX. Water vapor imagery shows troffing in place over the cntl CONUS with a decent shortwave trof crossing the srn Plains. This feature helped spark an MCS earlier in the evening which has traversed sewd into the ArkLaTex as of 08z and continues speeding quickly toward the forecast area. Closer to home, skies are partly cloudy with plenty of high clouds spilling over the region. Local 88Ds are generally PPINE as far as precip over the CWA at the moment. All eyes at the moment are on the MCS fast approaching the forecast area. Convection was on a general weakening trend for awhile as it moved into a more stable airmass, but a recent intensification has been noted with cloud tops once again cooling per IR GOES imagery. Forecast soundings across cntl LA for 09z indicate weak instability and decent CAPE, but lapse rates are moderate at best and shear isn't much better. Certainly can't rule out any severe weather as this system moves into the area near sunrise, and SPC has highlighted a good portion of the forecast area in a marginal risk for this morning. The line should significantly weaken as it moves deeper into the forecast area after sunrise. Additional convection behind the line may spark up later this morning and afternoon with heating and lingering deep moisture, but a worked over airmass will (hopefully) prohibit more than just garden variety thunderstorms. Our next round of showers/storms moves in late this evening and through the overnight hours as the next disturbance aloft approaches and works in concert with the front, which will be working its way across the area at the time. Highest POPs are confined to the swrn zones where moisture will be best and longest lasting as drier air begins filtering in behind the front, keeping rain chances slim across the nern zones. At this time, forecast sounding parameters don't suggest a severe threat with this convection. With the drier air quickly scooting in behind the departing shortwave, Saturday night looks dry. Model data suggests pretty good CAA developing over the area with lows in the upper 50s forecast for portions of cntl LA. 25 && .LONG TERM (Sunday through Thursday)... At the outset of the long term period, sfc high pres is expected to be building into the region behind a cold front that is fcst to be well offshore. Aloft, modest shortwave ridging will be translating over the area. The combination of these features will result in a dry and somewhat nice weather pattern for the last couple of days of the Memorial Day holiday weekend. A drier and slightly cooler airmass will filter into the region, with temperatures a few degrees below late May normals from Sunday morning through Monday morning. The slightly cooler temps will be most noticeable Sunday and Monday mornings with overnight lows ranging from around 60 to middle 60s for areas along and north of Interstate 10. A few upper 50s may be possible acrs portions of wrn and cntl LA each morning (couldn't ask for better at this point in the year). Meanwhile, under partly cloudy skies, daytime highs on Sunday are expected to be in the lower 80s acrs most of the area (by comparison, late May normals are in the upper 80s). Some airmass modification is expected by Monday as the sfc high slides east, while cloud cover begins to increase from the west as ridging aloft flattens in response to shortwave energy emanating from a trough over Baja CA. Highs on Monday will be a few degrees warmer with highs in the mid 80s areawide. Rain chcs will begin to increase on Tuesday as intermittent disturbances pass over the region. Global models are coming into better agreement regarding the evolution of a longwave trough emerging over the cntl/srn plains and slowly progressing east through midweek, but minor differences persist regarding the finer details in the timing/strength of individual features. Meanwhile, sfc high pres will slide further east while lower pres develops over the southern plains, establishing a warm and moist onshore regime acrs the area that is expected to persist through the week. The combination of abv normal PWAT (between 1.6 and 1.9 inches) and the proximity of the upper trough will keep elevated PoPs over the area through the period. Little variation in temperatures is expected as the region remains in an onshore regime, with overnight lows in the upper 60s to lower 70s and daytime highs in the middle 80s. 24 && .MARINE... && .PRELIMINARY POINT TEMPS/POPS... AEX 84 67 80 57 / 80 30 30 0 LCH 87 71 83 63 / 60 40 60 10 LFT 86 70 82 62 / 70 40 40 10 BPT 87 71 82 65 / 50 50 70 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, May 27, 4:05 PM CDT, 13 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 405 PM CDT Thu May 27 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-282115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 405 PM CDT Thu May 27 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The approach and passage of a weak frontal system will lead to scattered to numerous showers and thunderstorms Friday and Saturday. There will be a Marginal Risk of severe weather Friday evening into Saturday morning. Strong wind gusts will be the primary threat. Once the front passes, dry weather is expected for Sunday and Monday before rain chances return Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-282115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 405 PM CDT Thu May 27 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered showers and thunderstorms are expected late Friday night through Saturday with the approach and passage of a weak frontal system...the storms will be accompanied by locally higher winds and seas, along with possible brief heavy rains lowering visibilities. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 55
In the hours before
Special weather statement, May 28, 4:46 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
446 AM CDT Fri May 28 2021
LAZ027-028-281030-
Vernon LA-Rapides LA-
446 AM CDT Fri May 28 2021
...SPECIAL WEATHER STATEMENT...
At 445 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Montgomery to 9 miles
northwest of Kurthwood to 7 miles east of Hemphill. Movement was
southeast at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Leesville, Rosepine, Boyce, Anacoco, Fort
Polk, Alexandria International Airport, Slagle, Hineston, Lena, Ball,
New Llano, Colfax, Hornbeck, Tioga, Timber Trails, Hutton, Esler
Regional Airport and Flatwoods.
LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
3139 9266 3147 9225 3136 9212 3104 9283
3086 9348 3102 9354 3103 9351 3109 9356
3118 9353 3124 9356 3128 9353 3128 9344
3136 9339 3135 9295 3152 9272
TIME...MOT...LOC 0945Z 319DEG 32KT 3172 9268 3146 9324 3132 9373
24Special weather statement, May 28, 5:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
552 AM CDT Fri May 28 2021
LAZ027>033-281130-
St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-Beauregard LA-
Vernon LA-Rapides LA-
552 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAPIDES...EVANGELINE...
NORTHEASTERN BEAUREGARD...AVOYELLES...NORTH CENTRAL ST. LANDRY...
SOUTHEASTERN VERNON AND ALLEN PARISHES UNTIL 630 AM CDT...
At 552 AM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Walters to 6 miles south of Alexandria to 6
miles east of Elmer to near Rosepine. Movement was southeast at 35
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexandria, De Ridder, Oakdale, Ville Platte, Marksville, Bunkie,
Simmesport, Oberlin, Rosepine, Glenmora, Moreauville, Cheneyville,
Elizabeth, Turkey Creek, Reeves, Sugartown, Mittie, Bordelonville,
Dry Creek and Morrow.
LAT...LON 3136 9208 3133 9208 3134 9203 3132 9200
3128 9202 3127 9199 3122 9199 3123 9192
3127 9195 3130 9191 3119 9168 3114 9172
3105 9172 3098 9180 3091 9180 3075 9205
3047 9305 3096 9342 3117 9260 3143 9216
TIME...MOT...LOC 1052Z 320DEG 32KT 3149 9201 3119 9247 3115 9257 3095
9332
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:46 AM CDT | Special Weather Statement | LCH | Rapides, Vernon | 44 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.